Alert archive / West Virginia / River Flood Warnings in 2016

River Flood Warning 9, NWS Blacksburg, VA

February 21, 2016Greenbrier County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this river flood warning at Feb 21, 2016, 8:51 AM EST for Greenbrier County, Monroe County, Summers County, West Virginia. It took effect at Feb 21, 2016, 11:42 PM EST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2016, 8:51 AM EST (13:51 UTC)
In effect from
Feb 21, 2016, 11:42 PM EST
Expired
Feb 22, 2016, 11:23 PM EST
In force
24 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Greenbrier River at Alderson (ALDW2). The gauge peaked at 10.14 ft at Feb 22, 2016, 10:00 AM EST.

actionminormoderate5101502/2102/2202/2302/24
Action stage
9 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

412 
WGUS41 KRNK 211351
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
851 AM EST SUN FEB 21 2016

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in West Virginia...

  Greenbrier River At Alderson affecting Greenbrier...Monroe and 
  Summers Counties

 A combination of expected heavy rainfall and runoff from remaining 
 snowmelt will create rapidly rising water along the Greenbrier River.
 The river is expected to go above flood stage at Alderson before 
 Midnight tonight and crest just under moderate flood stage Sunday 
 morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

WVC025-063-089-220151-
/O.NEW.KRNK.FL.W.0009.160222T0442Z-160223T0423Z/
/ALDW2.1.ER.160222T0442Z.160222T1200Z.160222T1623Z.NO/
851 AM EST SUN FEB 21 2016

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Greenbrier River At Alderson
* from this evening until Monday evening
* At 07AM Sunday the stage was 5.6 feet.
* Flood Stage is 14.0 feet. 
* Minor flooding is forecast. 

* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 15.9 feet by tomorrow morning.The river will fall below 
  flood stage by tomorrow late morning.
* Impact...at 15.0 feet...Farm land along river bank near gage is 
  flooded.
* Flood history...this crest compares to a previous crest of 15.7 
  feet on Jan 31 2013.

&&

LAT...LON 3758 8081 3764 8086 3769 8084 3777 8067
          3781 8043 3776 8035         

$$
2 follow-up statements
250 
WGUS81 KRNK 220104
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
804 PM EST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in West 
Virginia...
 
  Greenbrier River At Alderson affecting Greenbrier...Monroe and 
  Summers Counties 

A combination of heavy rainfall and runoff from remaining snow melt today
has brought rising water along the Greenbrier River. The river is expected
to go to flood stage at Alderson Monday morning, then fall below flood
stage during the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

The next scheduled statement will be issued around 10 am Monday morning.

&&

WVC025-063-089-220904-
/O.EXT.KRNK.FL.W.0009.160222T1800Z-160223T0600Z/
/ALDW2.1.ER.160222T1800Z.160222T1800Z.160222T1800Z.NO/
804 PM EST SUN FEB 21 2016

The Flood Warning continues for
  the Greenbrier River At Alderson.
* through Monday afternoon.
* at 07PM Sunday the stage was 7.3 feet.

* Flood stage is 14.0 feet.
* Forecast to rise to flood stage at 14.0 feet Monday morning. The
  river will fall below flood stage Monday afternoon.
* Impact...at 13.5 feet...Additional low spots downstream from 
  Alderson along Route 12/3 are flooded.
* Flood history...this crest compares to a previous crest of 13.8 
  feet on Mar 12 2015.

&&

LAT...LON 3758 8081 3764 8086 3769 8084 3777 8067
          3781 8043 3776 8035         

$$
rcs
717 
WGUS81 KRNK 221218
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
718 AM EST MON FEB 22 2016

...The Flood Warning is cancelled for the following rivers
in West Virginia...
 
  Greenbrier River At Alderson affecting Greenbrier...Monroe and 
  Summers Counties
 
Rainfall Sunday that was expected to result in flooding on the Greenbrier River
at Alderson was less than expected. Thus...flooding is no longer expected at
this time at this location.

Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

&&

WVC025-063-089-221248-
/O.CAN.KRNK.FL.W.0009.000000T0000Z-160223T0600Z/
/ALDW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
718 AM EST MON FEB 22 2016

the Flood Warning is cancelled for
  the Greenbrier River At Alderson.
* until further notice.
* at 7 AM Monday the stage was 9.9 feet...and rising slowly.
* the river is expected to crest near 10.3 feet early this afternoon...
  which is below the flood stage of 14.0 feet.
  
&&

LAT...LON 3758 8081 3764 8086 3769 8084 3777 8067
          3781 8043 3776 8035         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 7:04 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 21, 7:04 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 AM EST SUN FEB 21 2016

.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT SOUTHWARD THROUGH THE FORECAST AREA
TODAY AS AN AREA OF SURFACE LOW PRESSURE MOVES ALONG THE BOUNDARY
FROM THE TENNESSEE VALLEY TO THE MID-ATLANTIC REGION. THIS FRONT
WILL LINGER JUST SOUTH OF THE REGION MONDAY THROUGH TUESDAY...THEN
RETURN NORTH AS A WARM FRONT TUESDAY NIGHT IN ADVANCE OF A STRONG
STORM SYSTEM THAT WILL TRACK THROUGH THE REGION WEDNESDAY.
CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 415 AM EST SUNDAY...

FOCUS TODAY WILL CONTINUE TO BE ON A WEAK FRONTAL BOUNDARY LOCATED
JUST NORTH OF THE REGION IN THE SOUTHERN OHIO VALLEY. A VIGOROUS
SHORT WAVE WAS EVIDENT ACROSS THE NORTHERN/CENTRAL PLAINS THIS
MORNING...WHICH WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGH THE DAY.
AN AREA OF SURFACE LOW PRESSURE WILL DEVELOP IN RESPONSE TO THIS
SHORT WAVE ACROSS THE WESTERN TN VALLEY...THEN SLOWLY INTENSIFY
AND RIDE ALONG THE FRONTAL BOUNDARY...REACHING THE MID-ATLANTIC
COAST THIS EVENING. A POTENT COMPLEX OF THUNDERSTORMS FOR THIS
TIME OF DAY/YEAR HAS BEEN IN PROGRESS ALL MORNING...LOCATED AROUND
STL/MVN AT MIDNIGHT...NOW ALONG THE OHIO RIVER FROM CVG TO PKB.
ADDITIONAL LIGHT PRECIPITATION AND ISOLATED THUNDERSTORMS WERE
EVIDENT TO THE SOUTH OF THE MAIN THUNDERSTORM COMPLEX ACROSS
KY/TN. MODELS IN GOOD AGREEMENT THAT THE FRONT/SFC LOW/AND UPPER
DISTURBANCE WILL COMBINE TO KEEP AN ENHANCED AREA OF THUNDERSTORMS
GOING THROUGHOUT THE DAY...TRACKING NEAR OR JUST NORTH OF THE
BOUNDARY/SFC LOW IN A WEST-EAST ORIENTED BAND. SEE THE HYDRO
SECTION BELOW FOR FURTHER INFORMATION ON RAINFALL POTENTIAL AND
THE ONGOING/SLIGHTLY EXPANDED FLOOD WATCH.

THERE IS AN ISOLD THREAT FOR THUNDER WITH THIS ACTIVITY...GIVEN
THE STRONG DYNAMICS ASSOCIATED WITH THIS SHORT WAVE...UNSEASONABLY
WARM TEMPS/PWATS/DEWPOINTS...LEADING TO A SMALL AMOUNT OF CAPE.
HAVE CONTINUED TO ADVERTISE ISOLD THUNDER THREAT MAINLY ALONG THE
LEADING EDGE OF THE BAND OF PRECIPITATION. HOWEVER...CONFIDENCE IN ACTUALLY
SEEING THUNDER IS LOW...BUT GIVEN UPSTREAM ACTIVITY AT THIS TIME
OF DAY AND INDICATED PARAMETERS...COULD NOT IGNORE.

TEMPERATURES WILL BE TRICKY TODAY ONCE AGAIN. SOUTHWEST WINDS WILL
CONTINUE TO BRING WARM...GULF AIR INTO THE REGION...BUT INCREASED
CLOUDS AND PRECIPITATION WILL INHIBIT THE TYPE OF WARMING WE SAW
SATURDAY. THE EXCEPTION COULD BE SOUTHSIDE AND THE NC PIEDMONT
WHERE PRECIPITATION WILL BE MORE LIMITED AND MAY NOT ARRIVE UNTIL
LATE AFTERNOON. HAVE CAPPED MAX TEMPS AT LEVELS SIMILAR TO
YESTERDAY IN THE EAST...SLIGHTLY LESS IN THE WEST. MIN TEMPS
MONDAY MORNING WILL BE A TAD COOLER IN THE 30S AND 40S...ESPECIALLY
NORTH WHERE 850MB TEMPS DROP TO NEAR 0C...BUT SURFACE TEMPS ARE
EXPECTED TO REMAIN ABOVE FREEZING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 400 AM EST SUNDAY...

QUASI-STATIONARY FRONTAL BOUNDARY WILL RESIDE SOUTH OF THE FORECAST
AREA MONDAY...WHILE HIGH PRESSURE BUILDS ACROSS EASTERN CANADA WITH
SHALLOW WEDGE OF COOL AIR ADVECTING SOUTHWARD INTO THE MID ATLANTIC
REGION.  MONDAY AS A WHOLE LOOKS DRY IN SPITE OF THE COLD AIR
ADVECTION. THE SURFACE FRONT IS EXPECTED TO SETTLE OVER THE
SOUTHEAST STATES...MODELS SUGGESTING THE INTERSTATE 20 CORRIDOR.
THIS SHOULD BE FAR ENOUGH SOUTH TO PREVENT INFLUENCE FROM FRONTAL
SHOWERS. TEMPERATURES MONDAY WILL BE CLOSE TO MID FEBRUARY NORMALS.

FOR MONDAY NIGHT AND INTO THE MIDDLE PART OF THE WEEK...THE WEATHER
IS LOOKING INCREASINGLY UNSETTLED. THE QUASI-STATIONARY BOUNDARY
ALONG THE I-20 CORRIDOR WILL BECOME THE FOCUS FOR CYCLOGENESIS...LOW
PRESSURE DEVELOPING ALONG THE BOUNDARY OVER THE ARKLATEX TUESDAY...
THEN MOVING NORTHEAST INTO THE OHIO VALLEY BY WEDNESDAY. BY THE TIME
IT REACHES THE EASTERN GREAT LAKES WEDNESDAY NIGHT IT IS FORECAST TO
HAVE DEEPENED TO AT LEAST 980 MB...A SIGNIFICANT WINTER STORM.  FOR
OUR REGION...WE WILL RESIDE ON THE WARM SIDE OF THE SYSTEM...THE
RESULTANT P-TYPE OF MAINLY RAIN.  THE QUASI-STATIONARY FRONT IS
FORECAST TO MOVE BACK NORTH AS A WARM FRONT...OVERRUNNING
PRECIPITATION BEGINNING AS EARLY AS MONDAY NIGHT...AND CONTINUING
TUESDAY. HEAVIER RAIN SHOWERS WILL ARRIVE WITH THE PASSAGE OF A COLD
FRONT ON WEDNESDAY...THIS SURFACE COLD FRONT TRAILING SOUTH FROM THE
STORM THAT WILL BE MOVING NORTHEAST THROUGH THE OHIO VALLEY AND INTO
THE EASTERN GREAT LAKES.

ALL THINGS CONSIDERED...THERE WILL BE A WINDOW OF OPPORTUNITY EARLY
TUESDAY MORNING WHERE SURFACE TEMPERATURES WILL BE NEAR CRITICAL
VALUES TO SUPPORT FREEZING PRECIPITATION OVER PARTS OF THE FORECAST
AREA...SUCH THAT IF ANY PRECIPITATION OCCURS IT MAY HAVE A CHANCE TO
FALL AS FREEZING RAIN/DRIZZLE.  THE AREA OF CONCERN WOULD BE THE
GREENBRIER VALLEY...EAST ACROSS THE HIGHLANDS OF VA TO NEAR THE BLUE
RIDGE PARKWAY NORTH OF ROANOKE...AND INTO THE SHENANDOAH VALLEY.
TEMPERATURES NORTH OF THE ROANOKE VALLEY WILL BE AT OR JUST BELOW
FREEZING FOR A FEW HOURS TUESDAY MORNING.

IN TERMS OF QPF...OR FORECAST RAINFALL...ANYTHING THAT FALLS MONDAY
NIGHT OR TUESDAY IS EXPECTED TO BE LIGHT...MAINLY LESS THAN A TENTH
OF AN INCH.  HOWEVER...FROM TUESDAY NIGHT...AND UP UNTIL THE FRONTAL
PASSAGE WEDNESDAY...QPF IS EXPECTED TO BE MUCH HIGHER...POTENTIALLY
UPWARDS OF AN INCH OR TWO.  THIS SORT OF RAIN ON OUR ANTECEDENTLY
WET GROUND WILL POSE RUNOFF PROBLEMS. AS SUCH WILL LIKELY NEED A
FLOOD WATCH OR FLASH FLOOD WATCH AT SOME POINT DEPENDING ON
SEVERITY...AND WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

AFTER TUESDAY MORNINGS TEASE WITH TEMPERATURES NEAR 32...
TEMPERATURES WILL STEADILY WARM UNTIL THE FRONTAL PASSAGE ON
WEDNESDAY.  AFTER THE FRONTAL PASSAGE...COLD ADVECTION WILL KNOCK
THE NUMBERS BACK TO NEAR CRITICAL WITH ANY LINGERING MOISTURE
CHANGING OVER TO SNOW SHOWERS OR FLURRIES IN THE MOUNTAINS WEDNESDAY
NIGHT.  IN A NUTSHELL...EXPECT COOL READINGS TUESDAY...A WARM
WEDNESDAY...AND A COLD BLUSTERY THURSDAY.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 400 AM EST SUNDAY...

WINTER STORM IS FORECAST TO BE HEADED NORTHEAST THROUGH NEW ENGLAND
ON THURSDAY. BACKLASH FROM THE STORM WILL RESULT IN BLUSTERY COLD
CONDITIONS ACROSS OUR FORECAST AREA THURSDAY WITH MOUNTAIN SNOW
SHOWERS AND FLURRIES. FLURRIES MAY LINGER INTO THE DAY FRIDAY BEFORE
CLEARING...FOLLOWED BY COLD BUT MAINLY DRY CONDITIONS TO START THE
WEEKEND.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 645 AM EST SUNDAY...

POOR AVIATION CONDITIONS ONGOING OR EXPECTED TO EVOLVE THROUGH
THIS TAF VALID PERIOD. MAIN SYNOPTIC FEATURE WILL BE A COMBINATION
OF A WEAK SOUTHWARD DRIFTING WEST-EAST ORIENTED FRONTAL BOUNDARY
THROUGH THE REGION...VIGOROUS UPPER-LEVEL DISTURBANCE...AND A
SURFACE LOW PRESSURE AREA EXPECTED TO MOVE ALONG THE BOUNDARY FROM
EASTERN TENNESSEE TOWARD THE MID-ATLANTIC COAST BY THIS EVENING.
THESE FEATURES HAVE COMBINED TO GENERATE A VIGOROUS AREA OF
CONVECTION THAT MOVED ACROSS THE OHIO VALLEY OVERNIGHT...AND IS
NOW DRIFTING INTO WV/KY/TN. EXPECT WIDESPREAD RAIN TO MOVE FROM
WEST TO EAST ACROSS THE FORECAST AREA THIS MORNING INTO THE
AFTERNOON. WIDESPREAD MVFR-IFR CIGS EXPECTED TO ACCOMPANY THIS
ACTIVITY...EVOLVING INTO A WEDGE OF SHALLOW COOL AIR IN ITS WAKE
DURING THE EVENING WITH WIDESPREAD IFR-LIFR CIGS. GENERALLY
LOOKING FOR MVFR VISIBILITIES WITH THE PRECIPITATION THROUGH THE
DAY...DETERIORATING TO IFR/LIFR OVERNIGHT. THE EXCEPTION WILL BE
KLWB...THAT MAY SEE A BRIEF PERIOD OF DRIER AIR WORK DOWN FROM THE
NORTHEAST DURING THE EVENING. IN ADVANCE OF THE MAIN SYNOPTIC
FEATURE...WIDESPREAD DENSE FOG HAS DEVELOPED THIS MORNING ACROSS
SOUTHSIDE VA AND THE NC PIEDMONT. THIS WILL DISSIPATE AS CLOUDS
SPREAD INTO THE REGION FROM THE WEST. WINDS WILL BE SOUTHWEST
7-10KTS WITH LOW END GUSTS UNTIL THE SURFACE LOW MOVES EAST OF THE
AREA THIS EVENING. AT THAT POINT...WINDS WILL BECOME NORTH TO NORTHEAST
3-6KTS.

FINALLY...GIVEN WEAK INSTABILITY AND UNSEASONABLY WARM
TEMPERATURES...ISOLD TSRA CANNOT BE RULED OUT WITH THE
PRECIPITATION ACTIVITY TODAY.

LOW TO MEDIUM CONFIDENCE IN CIGS AND VSBYS THROUGH THE TAF VALID
PERIOD. MEDIUM CONFIDENCE IN WIND SPEED AND DIRECTION THROUGH THE
TAF VALID PERIOD.

EXTENDED DISCUSSION...

FRONTAL BOUNDARY STALLS ACROSS CENTRAL NC MONDAY. THIS SHOULD
BRING DRIER CONDITIONS FOR LATER SUNDAY NIGHT INTO MUCH OF MONDAY
ALTHOUGH SUB-VFR CIGS ALONG WITH SPOTTY DRIZZLE LIKELY TO LINGER
AS THE WEDGE DEVELOPS. A WEAK AREA OF LOW PRESSURE PASSING TO THE
SOUTH AND EAST LOOKS TO NUDGE DEEPER MOISTURE BACK NORTH LATER
MONDAY NIGHT INTO TUESDAY WITH PERIODS OF LIGHT RAIN POSSIBLE
ALONG WITH MVFR TO IFR CIGS.

A MUCH STRONGER STORM SYSTEM IS EXPECTED TO TRACK JUST WEST OF
THE REGION TUE NIGHT INTO WED POSSIBLY BRINGING VERY POOR
AVIATION CONDITIONS INCLUDING GUSTY WINDS...LOW CLOUDS/CIGS/VSBYS
AND HEAVY RAIN. AS THIS SYSTEM PASSES WED NIGHT...PRECIP WILL
TRANSITION TO MOUNTAIN SNOW SHOWERS...WITH MVFR INTO THURSDAY
MOUNTAINS...WHILE IMPROVING TO VFR EAST OF THE BLUE RIDGE.
HOWEVER STRONG NORTHWEST WINDS WILL FOLLOW THIS SYSTEM MAKING FOR
VERY GUSTY CONDITIONS INTO THURSDAY AS WELL.

&&

.HYDROLOGY...
AS OF 500 AM EST SUNDAY...

RAINFALL AMOUNTS WILL AVERAGE AROUND 1/2 INCH IN THE NORTHERN
PART OF THE CWA...POTENTIALLY 1.0 TO 1.25 INCHES IN A NARROW WEST-
EAST ORIENTED BAND. MOST OF THE MODELS SUGGEST THE HEAVIEST RAIN
WILL FALL JUST NORTH OF THE CWA...ROUGHLY FROM CHARLESTON TO
SNOWSHOE TO HARRISONBURG. NONETHELESS...GIVEN FFG VALUES IN OUR
NORTHERN COUNTIES OF LESS THAN 1 IN/3 HRS...STILL SOME SNOW
PACK...AND THE PROJECTED RAINFALL...EXCESSIVE RUNOFF COULD OCCUR.
WILL CONTINUE THE FLOOD WATCH. ALSO...AFTER COORDINATION WITH LWX
AND EXPECTED TRACK OF HEAVIER PRECIPITATION...HAVE ADDED
ROCKBRIDGE COUNTY VA TO THE WATCH...BUT WILL NOT EXPAND ANY
FURTHER EAST/SOUTH AS PRECIPITATION WILL TEND TO DIMINISH AS IT
DRIFTS FURTHER SOUTH AND ESPECIALLY EAST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ019-020-024.
     DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR VAZ043-044-
     058.
NC...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR NCZ003>006-
     019-020.
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ043-044-507-508.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...PM
LONG TERM...PM/WP
AVIATION...JH/MBS/RAB
HYDROLOGY...RAB
Hazardous weather outlook, Feb 21, 6:21 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 AM EST SUN FEB 21 2016

NCZ001-002-018-VAZ007-009>018-022-023-WVZ042-221100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-MERCER-
621 AM EST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY AND
THURSDAY. HEAVY RAIN RESULTING IN FLOODING...ACCUMULATING
SNOW...AND STRONG WINDS WILL ALL BE POSSIBLE. HEADLINES FOR ONE OR
MORE OF THESE HAZARDS MAY BE REQUIRED AS THAT TIME FRAME DRAWS
CLOSER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032>035-045>047-059-221100-
PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
CHARLOTTE-
621 AM EST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY AND
THURSDAY. HEAVY RAIN RESULTING IN FLOODING WILL BE POSSIBLE.
A HEADLINE FOR THE FLOOD THREAT MAY BE REQUIRED AS THAT TIME FRAME
DRAWS NEARER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-024-WVZ043-044-507-508-221100-
ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
621 AM EST SUN FEB 21 2016

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY AND
THURSDAY. HEAVY RAIN RESULTING IN FLOODING ONCE AGAIN...ACCUMULATING
SNOW...AND STRONG WINDS WILL ALL BE POSSIBLE. HEADLINES FOR ONE OR
MORE OF THESE HAZARDS MAY BE REQUIRED AS THAT TIME FRAME DRAWS
CLOSER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOOD REPORTS.

NCZ003>006-019-020-VAZ043-044-058-221100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA-
HALIFAX-
621 AM EST SUN FEB 21 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY AND
THURSDAY. HEAVY RAIN RESULTING IN FLOODING WILL BE POSSIBLE.
A HEADLINE FOR THE FLOOD THREAT MAY BE REQUIRED AS THAT TIME FRAME
DRAWS NEARER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 21, 8:39 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 AM EST SUN FEB 21 2016

VAZ019-WVZ042>044-507-508-211430-
ALLEGHANY-EASTERN GREENBRIER-SUMMERS-WESTERN
GREENBRIER-MERCER-MONROE-
839 AM EST SUN FEB 21 2016

...LOCALLY HEAVY DOWNPOURS WILL AFFECT NORTHWESTERN
ALLEGHANY...SUMMERS...GREENBRIER...NORTHERN MERCER AND MONROE
COUNTIES...

AT 836 AM EST...SHOWERS WITH LOCALLY HEAVY DOWNPOURS AND SOME
EMBEDDED THUNDERSTORMS EXTENDED FROM NEAR BINGHAM...THROUGH PINEY
VIEW... TO NEAR OCEANA...AND WERE MOVING EAST AT 30 MPH.

PONDING OF WATER ON ROADWAYS IS EXPECTED ALONG WITH WIND GUSTS
AROUND 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
LEWISBURG...
HINTON...
WHITE SULPHUR SPRINGS...
AND RONCEVERTE.

LAT...LON 3807 8030 3804 8021 3806 7996 3770 8028
      3756 8034 3739 8076 3743 8086 3739 8092
      3747 8128 3751 8121 3758 8119 3759 8109
      3772 8097 3768 8088 3782 8094 3787 8075
      3795 8081 3799 8077 3803 8082 3809 8075
TIME...MOT...LOC 1336Z 279DEG 28KT 3804 8076 3782 8102 3761 8165

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:39 AM ESTSpecial Weather StatementRNKGreenbrier, Monroe, Summers51 min
Feb 21, 9:48 AM ESTSpecial Weather StatementRNKSummers57 min
Feb 21, 10:45 AM ESTSpecial Weather StatementRNKGreenbrier, Monroe, Summers60 min
Feb 21, 6:46 PM ESTAreal Flood AdvisoryRNKMercer, Summers4 hr

Nearby

River Flood Warnings in West Virginia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.